I've been on suboxone/subutex now for 3 years. I've been trying to ween off of it for the past year. I feel sick on it and sicker without it but I usually feel good when I first wake up and take it (1mg.) and then I usually get tired about 4-5 hours later and need a nap and when I wake up I feel like I'm starting to withdrawal again (no matter what the dose) so I take another mg. and here I am feeling so nauseous and sweating. I think I need to go away for help but honestly I feel like the doctor's don't even understand how bad the withdrawal is. This never happened to me until last year around this time when I was put into the hospital for a cold turkey detox. I suffered for 11 days not even getting out of bed. They sent me home and expected me to attend a class everyday for depression and anxiety. I was the only one there going through detox. I could barely participate. I recently read that it takes about 8 weeks to start feeling better. Why didn't they tell me that in the hospital? They didn't know. The woman who was my room mate was taking 30-50 norco's per day for 5 years and they gave her some neurontin for her restless leg syndrome and I believe clonodine and she didn't feel very well but she was able to get out of bed and talk to people and she even left before me. I wish I knew how she was doing but I can't seem to get a hold of her. I honestly never had an opiate addiction. Yes, I liked hydrocodone and was given some when I had severe headaches and also took my Dad's script because he didn't like using them but I never abused them. I was having a lot of anxiety and depression and going to the same psychiatrist for years and when I told him that the hydrocodone made me feel better (normal), he said he finally figured out my problem. He said my opiate receptor's were not working correctly and he had just the thing. He said it was safe and not addicting and that I could take it for the rest of my life. My family was very upset when they read about it and begged me not to take it and I got off of it once after being on it for about 8 months. I just cut the pills in half every 3-4 days and I was fine. Now I'm in trouble because what they did to me in that hospital scared the pants off of me and I haven't been the same since. I don't know what to do anymore and I don't know anyone who feels like this except for some stories I've read online. Right now I am burning up and so nauseous. I can barely do anything. If someone in that hospital told me that it would be at least 8 weeks before I felt better and if they would have let me rest instead of sending me somewhere I didn't belong I may have made it but now the thought of going through that again. I just can't do it. I guess I'm weak. Suboxone has ruined my life. I can't feel anything, no joy, excitement, etc... I just dread everytime it's a b-day or holiday that I have to go to like tomorrow night we are having dinner at our daughter's for my husbands b-day. I'm so afraid I'm going to be sick. This is not me. I was always a people person and loved going out and loved excitement. I miss the old me even though she was depressed and had anxiety she was still participating and enjoying life. Has anyone ever felt like this or gone somewhere good that really helped them? Thank you. Larsy
I just read your post and I have a few questions if you dont mind. What was the reason you were admitted to the hospital? Did they give you ANYTHING ( meds wise ) while you were in there? Did u stop the suboxone cold turkey for those 11 days and then start again when you got out and how long have you been out and also, are you on anything now?
I am sure I can answer lots of your questions because I have been on suboxone now for almost 8 yrs and have tried to quit and couldnt and have felt EXACTLY what and how you are feeling right this min. If you read my post or go to my FB page and read my note I wrote about my suboxone journey I said almost word for word your last paragraph of the post you just made. So, if you can help fill me in so I am a little more clear on the path you took to get you where you are right now, i KNOW I can help. I also know how u feel because there was a time when it was me writing a post in this forum for the same reason you just did.
I felt hopeless, helpless, alone, scared, frusterated and pissed off but I felt most of all like I was ALONE and NO ONE understood. I do understand and If I can help I will do my best.
I was addicted to Hydracodone / Oxycontin for several years. At the height, I was up to 440 mgs. of Oxycontin daily. After detoxing in a medically supervised facility for 7 days I couldn't wait to get out of that place because the Suboxone they gave me was way too little and much to short.
After starting back on Suboxone I felt so much better.
I am 64 and have been on suboxone for 5 years. I take 1-8 mg daily but i could get by with half that amount I think. I skip days occasionally and do not feel too bad.
My thoughts are this : First off, if you never had an addiction problem to opiods, you never should have started on Suboxone. If you took your father's Hydrocodone for any reason then you did / do have an addiction problem to opiods. You don't take Hydrocodone for anxiety & depression.
You need to find a doctor who knows what he / she is doing. Start taking the proper medication for anxiety & depression and start decreasing your Suboxone dosage. Your burning up and nauseousness should not be coming from Suboxone unless the amount you are taking is much much more than you need or much, much less than what you need. I think that your problem is the dosage but you haven't told us what amount you are taking.
My feelings are that you need to find a new good doctor who can evaluate your history and your current meds and make the adjustments needed.
hey there. I've been in the same situation. I've been on suboxone strips for the past year and the pills for the other two and I've recently started noticing the same symptoms. I think what is going on is that maybe your dose is too high. whenever i take too much i get really nauseous and sweaty, the same feeling as I got from being on opiates. I take my 1mg in the morning and go back to bed. I've noticed that it puts me right back to sleep and lets me get a good couple of hours in and when I wake up I feel great and dont get that tired feeling later in the day. when I wake up i still usually have some of the medicine in my mouth so sometimes it stays in there for two hours. but the longer i leave it in, the longer in the day I can go without. Sometimes I even wake up with that dizzy feeling if I took even the tiniest more than I usually do. But I completely get what you're going through. I want nothing more to be off of this stuff.
Its starting to affect my stomach. causes me severe constipation for the past 4 months (yikes!) I've literally had to give myself enemas to get the smallest amount of relief(sorry just trying to be real!) and people around me notice the drastic changes in my mood. I can't seem to enjoy anything either at this point. I don't know if you fall back to sleep after you take it but maybe you should try that because it has worked for me. usually when I don't wake up early to take it and sleep it doesnt work half as good. when I come home at night, if i need to, i will take another dose and it helps me falls asleep. when i first started taking this medication it made me antsy and I couldn't ever sleep on it but i think since my tolerance has gone down and ive been clean for so long it might be why i feel it a lot more. At least this is what my doctor tells me. you could also try cutting your dose in half in the morning and when 5 hours when you feel sick again take the other half. maybe that will take away the nausea. try cutting just a little bit off each dose even. 1/4 even. Thats how I have to taper down. one question though: after you take your second dose is the sickness you feel kind of like being on too many pain killers? do you get dizzy and feel like your going to throw up all the time? not withdrawal sick? cus if so I really think its a sign to cut back just a bit on each dose. Sorry for my long and boring message but I'm seriously struggling so hard with the same problem and I know how hard it is to get off. the longest I've gone without is probably 3 weeks and i swear everyday just got worse and worse! my doc is an hour away my mom had to carry me out to the car just to get me down to see him. One thing that helps me with depression/anxiety and restless legs more than anything in this world has been Klonopin(clonazepam). Its the only other medication I take and especially when I'm cutting back it really helps with the restlessness. I don't think I would've been able to get clean if I didn't have that medication honestly. It is the only thing that helped me get through the pain everynight and it helps me a lot with panic attacks. Could be something to ask your doctor about? anyways I hope this helps at all. if not i'm really sorry. just know that you're definitely not alone. suboxone sucks. I've had some people in the same position as me switch over to methadone and within 3 or 4 months they were off it and everything else completely. And I thought that was a way worse route to take. Good luck I really hope any of this will help you out!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Sep 2010 • 1 answer
Updated 5 Jun 2012 • 6 answers
Updated 7 Aug 2012 • 2 answers
Updated 9 Aug 2016 • 5 answers
Updated 29 May 2018 • 3 answers